Late period due to stress, illness, Plan B, or pregnant?

Patient : I am now 4 days late for my period. Can stress & illness, or even Plan B, be delaying my period?
Symptoms:  I am normally very regular. I have only had sex a handful of times, always with a condom. There was one moment between condoms where he was inside of me unprotected. I started my period the same day, and I took Plan B emergency contraceptive afterwards just for my own peace of mind. After taking Plan B, my period cycle lasted 8 days, when it is normally 4. The last three days were very light bleeding but it wouldn't stop.

I track my period & intimacy using an app, and we did have sex during a window of ovulation, but it was completely protected with a condom. I have been incredibly stressed, just got over a 2-week respiratory illness, and have been sleep-deprived due to midterms. I took 2 First Response pregnancy tests after being 2 days late, and both tested negative. Could these other factors, such as Plan B, my stress, or my recent illness, be causing my period to be late, or is it more likely that I am pregnant? My breast are very sore (usually a period symptom), my stomach feels gassy/bloaty, and I am tired (but am very off on my sleep cycle). No nausea or sensitivity to smells. I am so stressed about the thought of being pregnant that I'm sure it isn't helping anything. I'm planning on taking another test if my period doesn't show in a week, but I'd really like some peace of mind if possible. Can stress & illness, or even Plan B, be delaying my period?
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi , I had sex with partner 1 on June 29 then with new partner from July 12 till July 30 th setempber 1 I find out th...

Q: I had been having pelvic dull pain for a few weeks and so I went to the doctor. They did a transvaginal ultrasound (a...

Q: I had sex on day 5 period , i had iud insertion 5 months back my hubby withdraw his penis out of me during ejaculatio...

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews